Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

170 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for acne with pigmentation on back

Answered by
Dr.
Dr. Kalpana Pathak

Dermatologist

Practicing since :2006

Answered : 2015 Questions

default
Posted on Fri, 22 Aug 2014 in Skin Hair and Nails
Question: I have a scarred back. This is due to acne problem. This problem had been building up since I was in school, but I never bothered much because I dint care to wear clothes that expose my back. But now I do.
I have been scrubbing my back once a week and using an antinacterial soap to wash my back.But the scars seem deep rooted. Can you pls advise me on next steps?
doctor
Answered by Dr. Kalpana Pathak 32 minutes later
Brief Answer:
details below

Detailed Answer:
Hi XXXXXXX
Thanks for writing to us.
Treatment in acne with pigmentation and only pigmentation with no active acne lesion differs.
If its only pigmentation, using a lightening soap like dermadew lite/glyahakoj soap, lightening cream like hydroquinone cream and sessions of chemical peels would help.
If its acne with pigmentation, initially treatment would be mainly offered to control acne. We will start with antiacne soaps, antiacne creams and oral medicines along with chemical peels. Chemical peels would reduce your acne as well as scar and spots.

I would like to know
1)if you still get acne lesions or the lesions have healed with marks and scars.
2)If acne is present then
a) as per your assessment its mild or severe( involves back extensively)
b)type of Lesions- small round bumps, pus filled lesions, nodules

Also an image of your back showing the marks would be really helpful in prescribing treatment.
So answer these queries and upload a pic, we will take the discussion further.
Hoping to hear from you soon.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kalpana Pathak 5 hours later
Dear Dr Kalpana, Thanks much for your advise. Appreciate it.
I will send you a photo of my back tomorrow.
I live near magarpatta city XXXXXXX Can you pls advise if I need to go in for chemical peel, where I should consult for the same?
doctor
Answered by Dr. Kalpana Pathak 29 hours later
Brief Answer:
details below

Detailed Answer:
Hi,
Firstly post a pic of your back so that I can let you know which peel would work best.
If you have acne lesions, you may take salicylic acid peels. If having marks only then glycolic acid peel might be taken. Almost all dermatologists do peels now. Please consult any dermatologist in your area.
Hope this helped
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kalpana Pathak 12 hours later
Hi Doctor Kalpana, thanks for the response.
I have attached 4 snapshots of my back. im not sure if they are clear enough.
In case you think I need to send you clearer snaps, pls let me know.

Thanks,
XXXX
doctor
Answered by Dr. Kalpana Pathak 42 hours later
Brief Answer:
details below

Detailed Answer:
Hi,
Thanks for providing the pics.
Correct me if I am wrong, I can't appreciate active acne lesions over your back. It's just the dark pigmented spots that are visible. If that's the case
Use a lightening soap while bathing like dermadew lite soap
Apply a pigmentation reducing cream like glyahakoj lotion twice in a day in small amount.
Take few sessions of glycolic acid peels from any dermatologist for faster resolution of marks.
Hope this helped
Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Hydroquinone

doctor1 MD

after an insect bite on face ther is a line of black/brown dark mark on my face and its not fading , the mark is still there , i can t use hydroquinone because it causes skin side effect to me , is there any other way to diminish that black mark,, its on my cheek

doctor1 MD

hi, my name is swapnil i was using MELLACARE which contain hydroquinone and mometasone,and a good sunscreen lotion too. It has shown good results but when i stopped the treatment it leaves uneven skin tone in my face and very dark patches near nose and mouth area.these dark patches are very embarrassing,and now i am very scared of any kind of skin treatment.I have a very oily skin.please suggest me what i can do to make it look better.plzz help.

doctor1 MD

iam using melacare fore since 1 year for hyper pigmentation. if it stopped for 1 day also my face becoming dark. can i continue this one only or else any permanent solution is their. pls suggest

doctor1 MD

Some area of my face skin has black patches. I used to not have it before. The remaining face skin is soft smooth and young. Please help in removing black patches and getting soft smooth and young skin. Please let me know of any cream that I can...

doctor1 MD

Hi Doc,Since using 4% hydroquinone,I have burnt my skin and this had resulted in a black scar/patches.Although, this scar has healed, the dark patches from the burns remain.It has been a year now but the dark scars remain and are quite visible (It makes me look old). I am using Demelan for a week now.Can you help me lighten the scar as it has seriously effected my confidence at work Regards,Jose

doctor1 MD

Dear Sir, Melacare r Melacare plus .which cream is better,? Because I m already using Melacare cream face skin is getting white but my lips are getting black while using that I m aavoided to use near eyes and mouth and while in cold season skin...

doctor1 MD

My dermatologist has prescribed a formula to treat hyperpigmentation on my chin area only to be applied at night in winter - 4 months in a year. It contains hydroquinone, retin A, elocon and ascorbic acid. Is this safe to use and would there be any side effects if I stop using this formula?